News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Echo results


 muin - Sat Aug 25, 2007 11:25 am

I am a 52 year old female with severe COPD (FEV1=33%). Recently I had an echo done, as I do yearly, and it came up with 2 things that I have not seen before and am scared. I am seeing my cardiologist within the next 60 days but in the meantime am sitting in fear. I am on Advair 500, Spiriva, Bricanyl, Uniphyl (Theophylline), Singular, Estrogen and Progesterone and have just started O2 supplementation during exertion and sleep (no sleep apnea). The echo said that my RVSP is 37mmHg - slightly elevated and there is small pericardial effusion. I am really scared and have essentially stopped all exercise. As I monitor my sats by oximeter I have noticed that my heart rate can go anywhere from 64 to 115 without any exertion or any odd feeling within myself. Can you tell my what is going on?
 Dr. Chan Lowe - Fri Sep 14, 2007 9:54 pm

User avatar Hi Muin,

Your pulmonary pressures are slightly elevated. This is a known occurrence with COPD. Seeing your doctor about this is important to see if any specific treatment is needed for it. Sometimes the pressure is slightly elevated but not enough to need treatment. In these cases it is followed closely. Other times treatment is indicated.

The pericardial effusion, if minimal, will likely resolve on its own. It can be caused by many different causes, including viral infections. It is likely that this will be followed without treatment to make sure it is getting better.

The cardiologist will be able to tell you much more about your condition. Follow up is important.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here